Night sweats from sertaline?

I do almost every time I sleep, whether its an afternoon nap or night time sleep. I tend to sweat more during my nap though. So I'm experimenting something now and I've reduced my dose from 50mg every day to every other day now. It hasn't shown any changes though. I keep sweating. My body also has this moment of overheating like right before the moment I fall asleep and it wakes me up completely. It does that every time.. Is this really caused by sertraline or is it possible I have some sort of serious illness? And before you ask, its always very cool in my room at night and one time I slept without my pants on and my legs still sweat like crazy. I am very skinny too.

Skip

Featured Content

Anxiety affects us all

Come and join our community. Get advice and support on thousands of topics around anxiety.

Take a look!

Featured by HealthUnlocked

9 Replies

oldestnewest
  • Heruga, The sweating can be caused by some medications but more likely caused by the anxiety itself. I use to get that as well with night time sleep and naps. Would feel very warm and sweaty. Once my anxiety was under control, that issue went away.

    Just a comment on your experimenting by reducing you dose to every other day. Probably not a good idea, you may start to get a kick back from the lower dose in your body. Take care

  • Well I don't get anxious when I sleep. I actually feel relaxed. And I've been doing the every other day dose for about 2 weeks and nothing really changed in terms of anxiety symptoms

  • Heruga, you are lucky that you haven't gotten any symptoms from cutting back. As for sleeping and sweating, I too was relaxed or so I thought but apparently our minds are still working overtime as well as being revved up by the adrenaline coursing through our body which raises our temperature. It is called "Stress Sweat"...

  • Oh so they can happen unconsciously even without you knowing you are experiencing anxiety while you are asleep? So anxiety can happen while you are asleep too?? Didn't know that

    Well 2 months before I was on 25 mg everyday and my doctor raised it so taking 50 mg every other day is pretty much like taking 25 mg every day so its the same as going back to my original 25 mg dose

  • Heruga, anxiety is with us whether we are sleeping or awake. I wouldn't worry about the sweating. It may be annoying but is not harmful. It's just our bodies cooling us down by the heat generated from the adrenaline peaks and stress.

  • Thanks. Although I barely feel anxious when I'm awake during the day so doesn't that mean I won't really get anxious at night either? Its either my pills are keeping my anxiety in control or my anxiety is minor.

  • More likely your medication is keeping your anxiety in control.

  • Then why would I get anxiety during my sleep but not when I'm awake? I just woke up from a nap now and my upper body was drenched in sweat. My whole shirt was soaked

  • Heruga, I don't know the reasoning behind it, I just know I had the same exact thing when I would go to sleep. Actually, I never told my doctor about it. That might be something you want to bring up the next time you see him. I'd be interested in knowing what they say.

    Maybe someone else on the forum has experienced this symptom as well. Sorry..

You may also like...